Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Jacksonville, FL

September 1, 2017Putnam County, Florida

NWS Jacksonville, FL issued this special weather statement at Sep 1, 2017, 9:21 PM EDT for Putnam County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2017, 9:21 PM EDT (01:21 UTC)
Expired
Sep 1, 2017, 9:45 PM EDT
In force
24 min
Issued by
NWS Jacksonville, FL

County Putnam County, FL

The radar

The Jacksonville radar (KJAX), 84 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2017-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1915 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2017-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1915 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

378 
WWUS82 KJAX 020121
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
921 PM EDT FRI SEP 1 2017
 
FLZ032-037-020145-
Putnam FL-Clay FL-
921 PM EDT FRI SEP 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUTNAM AND
SOUTHEASTERN CLAY COUNTIES UNTIL 945 PM EDT...

At 921 PM EDT, Doppler radar was tracking a strong thunderstorm near
Florahome, or near Interlachen, moving northeast at 20 mph.

Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.

Locations impacted include...
George's Lake, Bardin and Carraway. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2962 8182 2965 8190 2984 8184 2984 8158
      2983 8158
TIME...MOT...LOC 0121Z 221DEG 16KT 2969 8182 

$$

NELSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Sep 1, 8:37 PM EDT, 44 minutes earlier.

Area forecast discussion, Sep 1, 8:37 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
837 PM EDT Fri Sep 1 2017

.UPDATE...
Not too many changes to the forecast tonight, other than keeping
some higher chance end PoPs for at least the first part of
tonight. Numerous thunderstorms across central and southern
Florida this evening, and with generally southerly flow, activity
should continue moving northward into northeast Florida over the
next several hours. Have hung on to scattered storms through the
very early morning hours across Florida and the eastern third of
southeastern Georgia counties. There may be a few storms capable
of gusty winds, but for the most part, locally heavy rainfall will
be the primary concern, especially if training continues south of
a Gilchrist County to St. Johns County line. Guidance has been
quiet regarding fog, but there will probably be a few places
early Saturday morning that see some patchy fog.

&&

.AVIATION...
Scattered thunderstorms continue to move northward through
central Florida. Have timed some convection to a few terminals
(KSSI & KGNV), but confidence is low overall in convective
coverage overnight. Otherwise, VFR conditions are expected with
just some patchy MVFR near sunrise, especially in locations that
had a lot of precip today. Winds will be generally out of the
south to southwest and less than 8 knots outside of convection.
Scattered to numerous thunderstorms are expected again tomorrow
across northeast Florida and southeast Georgia.

&&

.MARINE...
South to Southwest flow expected through tonight with winds
peaking right around 15 kt...possibly higher for a brief time
offshore. Seas up to 2-5 ft and for most part looks like dominant
seas will be in the swell spectrum (roughly 9 to 12 seconds).
Latest guidance suggests very long periods associated with
tropical cyclone Irma may begin Mon night or Tue with periods in
the 15-17 second range. Main impacts in the next 24-36 hours will
be offshore moving storms. Weak frontal boundary/wind shift will
be possible Saturday disrupting the wind field to more variable
wind. Winds turns west to northwest Sunday due to trofiness in
the area...but may turn back to southeast with the sea breeze. Sfc
ridge will work north of the area early next week... providing
for more east to southeast flow.

Rip Currents: Moderate risk may continue tomorrow due to easterly
swells for northeast Florida. Lower risk of rip currents is
expected for southeast Georgia waters. Increased surf and rip
current risk anticipated next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  89  70  90 /  20  50  20  20
SSI  77  86  74  86 /  30  70  40  20
JAX  75  88  72  89 /  30  70  20  30
SGJ  74  87  74  87 /  30  70  40  30
GNV  73  87  71  89 /  50  60  20  40
OCF  74  88  72  90 /  50  70  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Elsenheimer/Nelson/McGinnis
Hazardous weather outlook, Sep 1, 8:50 PM EDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
850 PM EDT Fri Sep 1 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-030100-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
850 PM EDT Fri Sep 1 2017

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Tonight...
Scattered thunderstorms are possible overnight. A few storms could
produce brief, gusty winds, but locally heavy rainfall is the
primary hazard.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Increased surf and rip current risk possible for most of the next
week.

Scattered to numerous mainly afternoon thunderstorms each
day will be capable of producing gusty winds and locally heavy
rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Special weather statement, Sep 1, 7:51 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
751 PM EDT FRI SEP 1 2017

GAZ150>152-020030-
Pierce GA-Ware GA-Brantley GA-
751 PM EDT FRI SEP 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIERCE...WEST CENTRAL
BRANTLEY AND NORTHEASTERN WARE COUNTIES UNTIL 830 PM EDT...

At 751 PM EDT, Doppler radar was tracking a strong thunderstorm near
Boggy Bay, or near Waycross, moving northeast at 20 mph.

Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.

Locations impacted include...
Waycross, Blackshear and Boggy Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3110 8236 3120 8244 3138 8227 3126 8204
TIME...MOT...LOC 2351Z 234DEG 16KT 3120 8231

NELSON
Special weather statement, Sep 1, 7:54 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
754 PM EDT FRI SEP 1 2017

GAZ150-163-164-020045-
Ware GA-Clinch GA-Charlton GA-
754 PM EDT FRI SEP 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WARE...EAST CENTRAL
CLINCH AND NORTHWESTERN CHARLTON COUNTIES UNTIL 845 PM EDT...

At 754 PM EDT, Doppler radar was tracking a strong thunderstorm near
Stephen Foster State Park, moving northeast at 10 mph.

Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.

Locations impacted include...
Stephen Foster State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3075 8244 3079 8251 3100 8238 3089 8216
TIME...MOT...LOC 2354Z 236DEG 9KT 3081 8243

NELSON
Special weather statement, Sep 1, 8:43 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
843 PM EDT FRI SEP 1 2017

FLZ032-037-020115-
Putnam FL-Clay FL-
843 PM EDT FRI SEP 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM AND
SOUTHWESTERN CLAY COUNTIES UNTIL 915 PM EDT...

At 843 PM EDT, Doppler radar was tracking a strong thunderstorm near
Melrose Landing, or near Interlachen, moving north at 25 mph.

Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.

Locations impacted include...
Interlachen, Keystone Heights, Melrose, Melrose Landing, George's
Lake, Lake Geneva, Florahome, Johnson and Putnam Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2958 8205 2980 8205 2980 8180 2953 8192
TIME...MOT...LOC 0043Z 194DEG 21KT 2960 8198

NELSON
Special weather statement, Sep 1, 8:59 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
859 PM EDT FRI SEP 1 2017

FLZ040-020130-
Marion FL-
859 PM EDT FRI SEP 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
930 PM EDT...

At 858 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pittman, or near Emeralda, moving north at 25 mph.

Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.

This storm will remain over mainly rural areas of southeastern Marion
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2915 8189 2918 8164 2905 8164 2905 8166
      2896 8166 2896 8184
TIME...MOT...LOC 0058Z 176DEG 24KT 2897 8172

NELSON
Special weather statement, Sep 1, 9:12 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
912 PM EDT FRI SEP 1 2017

FLZ035-020145-
Gilchrist FL-
912 PM EDT FRI SEP 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILCHRIST COUNTY UNTIL
945 PM EDT...

At 912 PM EDT, Doppler radar was tracking a strong thunderstorm near
Trenton, moving north at 20 mph.

Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.

Locations impacted include...
Trenton and Bell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2982 8288 2980 8270 2958 8277 2958 8286
      2959 8286 2959 8293
TIME...MOT...LOC 0112Z 182DEG 18KT 2969 8280

NELSON
Special weather statement, Sep 1, 9:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
921 PM EDT FRI SEP 1 2017

FLZ032-037-020145-
Putnam FL-Clay FL-
921 PM EDT FRI SEP 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUTNAM AND
SOUTHEASTERN CLAY COUNTIES UNTIL 945 PM EDT...

At 921 PM EDT, Doppler radar was tracking a strong thunderstorm near
Florahome, or near Interlachen, moving northeast at 20 mph.

Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.

Locations impacted include...
George's Lake, Bardin and Carraway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2962 8182 2965 8190 2984 8184 2984 8158
      2983 8158
TIME...MOT...LOC 0121Z 221DEG 16KT 2969 8182

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 8:43 PM EDTSpecial Weather StatementJAXPutnam32 min
Sep 1, 8:59 PM EDTSpecial Weather StatementJAXMarion31 min
Sep 1, 9:12 PM EDTSpecial Weather StatementJAXGilchrist33 min
Sep 1, 9:29 PM EDTSpecial Weather StatementJAXBaker31 min
Sep 1, 9:34 PM EDTSpecial Weather StatementJAXMarion26 min
Sep 1, 9:48 PM EDTSpecial Weather StatementJAXPutnam42 min
Sep 1, 9:51 PM EDTSpecial Weather StatementJAXGilchrist24 min
Sep 1, 9:58 PM EDTAreal Flood AdvisoryJAXBaker, Duval, Nassau4 hr
Sep 1, 10:05 PM EDTSpecial Weather StatementJAXBaker25 min
Sep 1, 10:09 PM EDTSpecial Weather StatementJAXPutnam36 min
Sep 1, 10:24 PM EDTSpecial Weather StatementJAXSaint Johns36 min
Sep 1, 10:30 PM EDTSpecial Weather StatementJAXBaker30 min
Sep 1, 10:34 PM EDTSpecial Weather StatementJAXDuval, Nassau26 min
Sep 1, 10:38 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau40 min
Sep 1, 10:40 PM EDTSpecial Marine WarningJAX2 hr
Sep 1, 10:44 PM EDTSpecial Weather StatementJAXDuval31 min
Sep 1, 10:54 PM EDTSpecial Weather StatementJAXNassau51 min
Sep 1, 10:57 PM EDTSpecial Weather StatementJAXPutnam48 min
Sep 1, 11:03 PM EDTSpecial Marine WarningJAX87 min
Sep 1, 11:07 PM EDTAreal Flood AdvisoryJAXAlachua, Marion, Putnam3 hr
Sep 1, 11:10 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau35 min
Sep 1, 11:19 PM EDTSpecial Weather StatementJAXDuval41 min
Sep 1, 11:24 PM EDTSpecial Marine WarningJAX2 hr
Sep 1, 11:33 PM EDTSpecial Weather StatementJAXNassau27 min
Sep 1, 11:38 PM EDTAreal Flood AdvisoryJAXAlachua3 hr
Sep 1, 11:58 PM EDTSpecial Weather StatementJAXNassau32 min
Sep 2, 12:14 AM EDTAreal Flood AdvisoryJAXAlachua, Marion3 hr
Sep 2, 12:17 AM EDTAreal Flood WarningJAXBaker, Duval, Nassau3 hr
Sep 2, 12:21 AM EDTSpecial Weather StatementJAXBaker39 min
Sep 2, 12:42 AM EDTAreal Flood AdvisoryJAXBaker3 hr
Sep 2, 1:28 AM EDTSpecial Marine WarningJAX47 min
Sep 1, 11:26 PM EDTSpecial Weather StatementJAXCamden49 min
Sep 2, 1:12 AM EDTSpecial Weather StatementJAXBrantley33 min
Sep 2, 1:46 AM EDTSpecial Weather StatementJAXBrantley44 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.